Your browser doesn't support javascript.
TOXICITY OF REMDESIVIR AS TREATMENT OF NONCRITICALLY ILL COVID-19 PATIENTS
European Journal of Hospital Pharmacy ; 29(SUPPL 1):A132, 2022.
Article in English | EMBASE | ID: covidwho-1916416
ABSTRACT
Background and importance Remdesivir is currently included in clinical guidelines for COVID-19 treatment. Although safety data were published in ACTT-1, the toxicity of this drug in regular clinical practice is still unknown. Aim and objectives In this study we aimedd to describe remdesivir's toxicity in patients only requiring supplemental lowflow oxygen (no high-flow oxygen requirements or other noninvasive ventilation at start of treatment). Material and methods Retrospective cohort including patients treated with remdesivir following Spanish Medicines and Health Products Agency criteria (non-critical patients requiring low-flow oxygen) between August and October 2020 in a tertiary- level hospital. Exclusion criteria were being under 18 years of age and participation in clinical trials with remdesivir. The percentage of adverse reactions occurring in the 14 days following on from the beginning of treatment was the primary outcome. Secondly, the number of treatment discontinuations were assessed. Categorical variables were expressed as proportions while continuous values were formulated as median and interquartile range (IQR). Results 264 patients were included (59.2% men, mean age 66 years;IQR 54-82). In the 14 days following on from the beginning of treatment, an adverse reaction (AR) was reported in 146 (55.3%) patients. In 91 (34.5%) of them it was grade ≥2 AR, in 31 (11.7%) grade ≥3 and in 8 (3.0%) of them grade ≥4. Median of days until toxicity began was 3.5 days (IQR 1.2-9.0). The most common AR was an increase in transaminases, which happened in 114 (43.2%) patients, 29.1% of them being grade ≥3 and 3.9% grade ≥4. Regarding renal toxicity, an increase in serum creatinine occurred in 51 (19.8%) patients, 27.5% of them being grade ≥3 and 9.8% grade ≥4. One patient suffered a grade 3 anaphylactic reaction during infusion and another one developed hepatitis during the follow-up period. Two more patients suffered gastrointestinal toxicity (grade 1-2 nausea and diarrhoea). During the study period, 31 (12.1%) patients discontinued remdesivir treatment,12.5% of them due to AR or toxicity related to the drug. Conclusion and relevance Increased transaminases was the most common AR in this population, matching remdesivir's European Public Assessment Report (EPAR) specifications, followed by an increase in the serum creatinine levels (frequency not detailed on the EPAR). However, only 12.5% of treatment discontinuations were due to adverse reactions or toxicity linked to remdesivir. Further investigation is needed to unravel the degree of involvement of the drug in this toxicity.
Keywords

Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Cohort study / Observational study / Prognostic study Language: English Journal: European Journal of Hospital Pharmacy Year: 2022 Document Type: Article

Similar

MEDLINE

...
LILACS

LIS


Full text: Available Collection: Databases of international organizations Database: EMBASE Type of study: Cohort study / Observational study / Prognostic study Language: English Journal: European Journal of Hospital Pharmacy Year: 2022 Document Type: Article